Alternachicks - I'm very upset!




View Full Version : I'm very upset!


VelvetCyberpunk
12-01-2002, 04:38 AM
I have been having trouble with my asthma and so I had to go on these steroid pills last week, which makes me gain weight. Then there was Thanksgiving, and then after I ate dinner Thanksgiving night I discovered I started my period, and I always hold water when I'm on my period, so today the scales said I have gained 14 lbs.! :eek: I'm so upset, and disgusted! Arrrrgh! Okay, I just had to get that out. I feel a little better now. :moo: I just feel like such a cow.


ellis
12-01-2002, 05:32 AM
Velvet, my sympathies. :( What a crap. How long do have to stay on the steroids, hon? Indefinitely?
Okay, are you exercising? If not, time to get started. Thanksgiving greed is a mistake we all make. It's over, so put it behind you. You know you're going to drop that darned water weight from your period, so that'll pass, too.
The weight gain is nasty, but the steroids are life savers, right?

Did you ask your doctor for any advice re: the weight gain from the steriods? I know it's not true of everyone, but I find that the more I weigh, the worse my asthma is. But I've noticed since I've started biking/jogging/lifting weights, my asthma has improved considerably. Even though I haven't lost any weight yet. :rolleyes: So obviously my lungs and heart etc are in better shape than they were.

Okay, so you're going to drop some of that water weight, you're going to get back on track with your eating, and you're going to .... what...? Start walking? A little free weights to replace the fat with muscle?
Sit down and draw up a plan for yourself. Don't get discouraged... you will be all right!! Be positive!!
Hugs.... :grouphug:

Wildfire
12-01-2002, 07:55 AM
Velvet, talk to your doctor - maybe there is another medication without such side effects that you can use instead of the one you are on. Tell your doctor you are really, really trying to lose some weight and the sudden weight gain from the steriods is too discouraging. It can't hurt to ask, right?

And ellis is right on track....pick yourself up, dust yourself off, and start all over again! :grouphug:


barefootgrrrl
12-01-2002, 09:29 AM
Velvet........ hang in there grrlfriend!

Can you talk to your doctor about taking other remedies for your asthma?

All of my health books talk about steroids and how hard they are on the body and losing weight?

Thinking of you, Terri

VelvetCyberpunk
12-01-2002, 05:50 PM
Thanks everyone, I appreciate your support. Yeah I'm off of the pills now, and have switched to a steroid inhalor twice a day. I don't seem to gain weight with that, or at least not much if I gain at all. I am going to see if singulair is very expensive, it's a non steroid pill, and I hear it is great. I will ask to be put on that if possible. I am back to eating healthily, I got so sick after all of that rich food Thursday I thought I was gonna die, thank God for alka-seltzer is all I can say! LOL!

I have started back exercising, and that is something else I was feeling discouraged about. I have one of those Gazelle Freestyle machines, you know the machine that weird guy with the ponytail sells. I can only do 5 minutes on it, and at one point 8 years ago I was walking about 3 miles a day. I am doing the Gazelle 6 times a week, and I am doing free weights 3 days a week, and the 3 days I am not doing the weights I dance for 3 minutes. I am adding a minute to the Gazelle, and dancing tomorrow, so I feel good about that. I have dreams of getting into martial arts, and running a mile, that kind of stuff. I've seen people do it before, and I know I can do it too. I just have to keep from being discouraged. I want to be in really great shape, I mean great shape, dare I dream it? Like maybe Madonna shape? Okay. maybe not so muscular but I want to be in excellent shape for the first time in my life. How much I weigh isn't as much a consideration now, I just wanna be in great shape. :strong:

Thanks so much for the boost. I really needed it.

dentrassi
12-01-2002, 11:32 PM
Glad to hear you are off the steroids Cyber. Sounds like you are doing well with the exercise!! I've been gaining weight again lately, with no meds to blame it on. I have to find some way to get motivated again...